# SDR 2022FA0000288

- Difficulty date: December 3, 2021
- Submitted: June 11, 2022
- Operation: General aviation
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780117
- Aircraft time: 7,350 hours
- Engine: Lyc IO540K1G5
- Engine time: 18 hours
- Propeller: Hartzl HCC3YR
- System (JASC): 5300 · Fuselage Structure (General)
- Part: Landing Gear
- Part number: 484373
- Part serial: UNK
- Condition: None
- Location: Zone 700
- Part time: 7,350 hours
- Component: Landing Gear Up, Emerson
- Component part number: WRRBM70111224
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

ON 12/3/2021 ON TAKE-OFF ROLL, THE NOSE LANDING GEAR SUDDENLY RETRACTED CAUSING THE AIRCRAFT TO SUFFER A PROP STRIKE AND OTHER NON-STRUCTURAL DAMAGE. THE CAUSE WAS BELIEVED TO BE A WORN HYDRAULIC ACTUATOR. REPAIRS WERE UNDERTAKEN AND THE AIRCRAFT RETURNED TO SERVICE. AFTER ONLY 5 HOURS ON MAY 12, 2022, AGAIN WHILE ON TAKE-OFF ROLL AT APPROXIMATELY 65 KNOTS IAS THE NOSE LANDING GEAR RETRACTED ONCE AGAIN, RESULTING IN THE AIRCRAFT LEAVING THE RUNWAY. DURING THE TIME THE AIRCRAFT WAS SLOWING, SUDDENLY THE LEFT MAIN GEAR RETRACTED ALSO. IN BOTH INSTANCES THE GEAR HANDLE WAS IN THE DOWN POSITION. UPON FURTHER EXAMINATION IT WAS DETERMINED THAT THE CAUSE OF BOTH UNEXPECTED AND UNCOMMANDED GEAR RETRACTIONS WAS A FAULTY PIPER POWER UP LANDING GEAR RELAY. THE RELAY, WHEN VIBRATION OCCURRED CAUSED INTERMITTENT COMMANDS TO THE HYDRAULIC POWER PACK TO ACTIVATE THE UNLOCK PROCEDURE TO THE LANDING GEAR.
